Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Dec 17, 2008, 3:24 AM CST for 7 counties in Minnesota. It took effect at Dec 18, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2008, 3:24 AM CST (09:24 UTC)
- In effect from
- Dec 18, 2008, 6:00 PM CST
- Expired
- Dec 18, 2008, 3:24 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 170925 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 AM CST WED DEC 17 2008 ...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA .A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND ALBERT LEA. SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ082>085-091>093-171730- /O.NEW.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 324 AM CST WED DEC 17 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE...MANKATO... WASECA...FAIRMONT...AND ALBERT LEA. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING COULD EXCEED 6 INCHES WITHIN THE WATCH AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS43 KMPX 171612 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1012 AM CST WED DEC 17 2008 ...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA .A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND ALBERT LEA. SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ082>085-091>093-180015- /O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1012 AM CST WED DEC 17 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE... MANKATO... WASECA...FAIRMONT...AND ALBERT LEA. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATER THURSDAY AFTERNOON AND MOVE NORTHEAST TOWARD SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING COULD EXCEED 6 INCHES WITHIN THE WATCH AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 172240 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 PM CST WED DEC 17 2008 ...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA .A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATE THURSDAY AFTERNOON AND THEN LIFT NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON AND THURSDAY NIGHT. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND ALBERT LEA. SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ082>085-091>093-180645- /O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 440 PM CST WED DEC 17 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE... MANKATO...WASECA...FAIRMONT...AND ALBERT LEA. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND LIFT NORTHEAST OVER EASTERN COLORADO LATE THURSDAY AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATER THURSDAY AFTERNOON. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM 4 TO 6 INCHES WITHIN THE WATCH AREA WITH A FEW AREAS EXCEEDING OVER 6 INCHES ESPECIALLY SOUTH OF INTERSTATE 90 CORRIDOR. STRONG NORTHERLY WINDS WILL COMMENCE OVER SOUTHERN MINNESOTA LATE THURSDAY AND EARLY FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW COULD POSSIBLE IMPACT TRAVEL THROUGH FRIDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 180451 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 PM CST WED DEC 17 2008 ...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA... .A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER EASTERN COLORADO LATE THURSDAY AFTERNOON AND THEN LIFT NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. AS THE LOW LIFTS NORTHEAST...SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE AREA OF MINNESOTA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA. SOME CITIES IN THE WATCH INCLUDE... FAIRMONT...WASECA...MANKATO...AND ALBERT LEA. SNOW ACCUMULATION COULD EXCEED 6 INCHES WITHIN THE WATCH AREA INTO FRIDAY MORNING...AND WILL LIKELY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ082>085-091>093-181300- /O.CON.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1051 PM CST WED DEC 17 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE AREA LOCATED SOUTH OF A LINE FROM NEAR ST JAMES TO OWATONNA IS INCLUDED IN THE WATCH. SOME CITIES AFFECTED INCLUDE... MANKATO...WASECA...FAIRMONT...AND ALBERT LEA. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND LIFT NORTHEAST OVER EASTERN COLORADO LATE THURSDAY AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA LATE THURSDAY AFTERNOON AND EVENING. AS THE LOW LIFTS NORTHEAST... SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP OVER FAR SOUTHERN MINNESOTA THURSDAY NIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM 4 TO 6 INCHES WITHIN THE WATCH AREA WITH A FEW AREAS EXCEEDING OVER 6 INCHES ESPECIALLY SOUTH OF INTERSTATE 90 CORRIDOR. STRONG NORTHERLY WINDS WILL COMMENCE OVER SOUTHERN MINNESOTA LATE THURSDAY AND EARLY FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW COULD POSSIBLE IMPACT TRAVEL THROUGH FRIDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 180924 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 AM CST THU DEC 18 2008 ...MORE SNOW ON THE WAY FOR SOUTHERN MINNESOTA... .SNOW IS EXPECTED TO MOVE INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT AND FRIDAY MORNING. TOTAL SNOW ACCUMULATION WILL LIKELY RANGE FROM 4 TO 7 INCHES SOUTH OF A LINE FROM NEAT ST JAMES... MANKATO AND OWATONNA. THE HIGHEST TOTALS WILL LIKELY FALL ALONG AND SOUTH OF INTERSTATE 90. SNOW TOTALS OF 3 TO 5 INCHES...ARE EXPECTED TO SOUTH OF A LINE FROM FARIBAULT...RED WING AND EAU CLAIRE. THEREFORE...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR TONIGHT INTO FRIDAY MORNING FOR THE AREA LOCATED SOUTH OF A LINE FROM MANKATO...FARIBAULT AND EAU CLAIRE. A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO BY LATE AFTERNOON AND THEN LIFT NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. PERIODS OF SNOW WILL CAUSE IMPACT TRAVEL LATE TONIGHT AND FRIDAY MORNING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ082>085-091>093-181730- /O.UPG.KMPX.WS.A.0008.081219T0000Z-081219T1800Z/ /O.NEW.KMPX.WW.Y.0017.081219T0000Z-081219T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 324 AM CST THU DEC 18 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA OVERNIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM 4 TO 7 INCHES. INCREASING NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING WITH SOME BLOWING AND DRIFTING SNOW POSSIBLY IMPACTING TRAVEL INTO FRIDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ077-078-WIZ026-028-181730- /O.NEW.KMPX.WW.Y.0017.081219T0000Z-081219T1800Z/ RICE-GOODHUE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...DURAND...PEPIN... EAU CLAIRE...ALTOONA 324 AM CST THU DEC 18 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY. A LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST TOWARD THE SOUTHERN GREAT LAKES REGION BY MIDDAY FRIDAY. THIS WILL SPREAD SNOW INTO SOUTHERN MINNESOTA AND WESTERN WISCONSIN OVERNIGHT. TOTAL SNOW ACCUMULATION BY FRIDAY MORNING WILL RANGE FROM 3 TO 5 INCHES. INCREASING NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING WITH SOME BLOWING AND DRIFTING SNOW POSSIBLY IMPACTING TRAVEL INTO FRIDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 2:58 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 17, 2:58 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CST WED DEC 17 2008
.DISCUSSION...
VERY ACTIVE WINTRY PATTERN TO CONTINUE UNTIL XMAS WITH SEVERAL
WEATHER SYSTEMS LINING UP TO BRING MORE SNOW TO THE AREA. A FEW
FLURRIES LINGERING ON INTO THE MORNING IN WI CWA FROM DEPARTING
WEATHER SYSTEM WHICH BROUGHT AS MUCH AS 4 INCHES TO SOUTHERN
MINNESOTA. CLOUDS HANGING BACK TO AROUND THE DAKOTAS BORDER WILL
DECREASE FROM WEST TO EAST DURING THE MORNING AS HIGH PRESSURE
BUILDS ACROSS THE AREA. OVERCAST MAINTAINED MUCH WARMER TEMPS
THAN LAST FEW NIGHT WITH MOST STATIONS JUST ABOVE ZERO. WITH SOME
SUN TODAY TEMPS SHOULD CLIMB TO WITHIN A COUPLE OF GUIDANCE TEMPS.
A BRIEF LULL IN THE ACTION THROUGH TONIGHT...WITH CLOUDS AND -SN
ALREADY LYING AHEAD BY THURSDAY AFTERNOON. ENOUGH CONTINUITY AMONG
MODELS TO SUPPORT A WINTER STORM WATCH FOR SOUTHERN COUPLE TIERS
OF COUNTIES FOR THURSDAY NITE AND FRIDAY MORNING. ONCE A SNOWY
PATTERN SETS UP...BEST TO GO WITH THE TREND AND FORECAST MORE OF
IT.
NAM IS THE MOST AGGRESSIVE ON QPF OUTPUT...WITH OVER 3/4 INCH
DUMPED ON S MN DURING THIS EVENING...AND GFS BETWEEN .25 AND
.50...ECMWF RUNNING JUST A BIT LESS. ALL MODELS BRING DEEPENING MID
LEVEL LOW PRESSURE ACROSS S MN OR N IA THURS NITE FRI MORNING.
STRONG LOW LEVEL FLOW AHEAD OF LOW EXPECTED TO BRING PWATS TO OVER
A HALF INCH INTO S MN BY THURSDAY EVENING. SURFACE LOW EXPECTED TO
TRACK WELL TO OUR S...SOMEWHERE NEAR IA/MO BORDER.
HOWEVER...RATHER IMPRESSIVE AND BROAD THERMAL FIELD EXTENDS WELL
NORTH OF LOW. ISENTROPIC ANALYSIS QUITE IMPRESSIVE WITH LIFT
EXPANDING RAPIDLY ACROSS SOUTHERN MINNESOTA THURSDAY AFTERNOON AND
THEN ACROSS REMAINDER OF AREA EARLY EVENING. WITH 3-4 G/KG MIXING
RATIO INTO S MN...EXPECT SOME SNOW TOTALS OVER 6 INCHES. GFS/ECMWF
BIT MORE PROGRESSIVE...BUT 00Z NAM MAINTAINS NICE LIFT INTO FRIDAY
MORNING. THICKNESS PARAMETERS ALSO FAVORABLE FOR SNOW WITH
1000-500 MB THICKESS IN 5340 TO 5400 DM RANGE ACROSS S MN AND 850
MB TO 700 MB THICKNESS AROUND FAVORED 1530 M. EXPECT 3-4 INCHES AS
FAR NORTH AS MSP WITH AMOUNTS TAPERING OFF FARTHER NORTH.
STRONG SHORTWAVE DROPPING ACROSS AREA OVER THE WEEKEND ALSO LOOKS
INTERESTING AS UPPER LOW DEEPENS AND GAINS A NICE NEGATIVE TILT.
SLOW MOVING INVERTED TROF AT SURFACE SLOWLY PIVOTS ACROSS AREA
WHICH COULD GENERATE A RATHER LENGHTY PERIOD OF SNOWFALL. UPPED
POPS FOR THE WEEKEND WITH THE SYSTEM.
YET ANOTHER SYTEM FOR ABOUT TUESDAY LOOKS PROMISING. NICE TO HAVE
A REAL WINTER FOR A CHANGE.
&&
.AVIATION.../06Z TAF ISSUANCE/
LIGHT SNOW WILL LINGER AT THE TAF SITES BETWEEN 06Z AND 12Z...WITH
ATTENDANT VISIBILITY REDUCTIONS MAINLY BETWEEN 4SM AND 6SM. MN TAF
SITES WILL MAINLY EXPERIENCE VFR CIGS WITH THE SNOWFALL...WHILE
KRNH AND KEAU WILL HAVE A PERIOD OF MVFR CIGS UNTIL AROUND 12Z.
THE BACK EDGE/CLEARING LINE OF THE LOW/MID CLOUDS WILL REACH
KAXN/KRWF/KSTC BETWEEN 08Z-10Z...KMSP/KRNH AROUND 12Z...AND KEAU
BY 15Z. WINDS WILL BECOME SOUTHWESTERLY /BUT REMAIN LIGHT/
OVERNIGHT...WITH ONLY FLEETING CIRRUS EXPECTED ON WEDNESDAY AFTER
THE AFOREMENTIONED LOW CLOUDS SHIFT EAST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
WATONWAN.
WI...NONE.
&&
BAP/DWEHazardous weather outlook, Dec 17, 3:21 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 AM CST WED DEC 17 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 321 AM CST WED DEC 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG AREA OF LOW PRESSURE MOVING EAST ALONG THE IOWA AND MISSOURI BORDER...WILL BRING ACCUMULATING SNOW TO PARTS OF SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO FRIDAY MORNING. AT THIS TIME...IT APPEARS THAT PARTS OF SOUTHERN MINNESOTA COULD RECEIVE AT LEAST 6 INCHES OF SNOW. A BROAD BAND OF 2 TO 5 INCHES IS EXPECTED AS FAR NORTH AS THE TWIN CITIES AND CHIPPEWA FALLS...WISCONSIN. MORE SNOW IS POSSIBLE OVER THE OUTLOOK AREA THIS WEEKEND AS LOW PRESSURE DEVELOPS OVER THE CENTRAL PLAINS. MORE SNOW LURKS AHEAD FOR ABOUT TUESDAY. CHECK BACK FOR LATER STATEMENTS AND FORECASTS ON THESE DEVELOPING WINTER WEATHER SITUATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BAP
In the hours before
Local storm report, Dec 16, 10:24 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CST TUE DEC 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW DONNELLY 45.69N 96.01W
12/16/2008 M1.0 INCH STEVENS MN CO-OP OBSERVER
0400 PM SNOW ST JAMES 43.98N 94.63W
12/16/2008 M3.0 INCH WATONWAN MN TRAINED SPOTTER
0528 PM SNOW ELLENDALE 43.87N 93.30W
12/16/2008 M1.5 INCH STEELE MN TRAINED SPOTTER
0540 PM SNOW NORTH ST PAUL 45.01N 93.00W
12/16/2008 M1.5 INCH RAMSEY MN TRAINED SPOTTER
0540 PM SNOW HASTINGS 44.73N 92.85W
12/16/2008 M1.5 INCH DAKOTA MN TRAINED SPOTTER
0600 PM SNOW MINNEAPOLIS 44.96N 93.27W
12/16/2008 M1.5 INCH HENNEPIN MN OFFICIAL NWS OBS
INTERNATIONAL AIRPORT
0600 PM SNOW CHANHASSEN 44.86N 93.56W
12/16/2008 M1.2 INCH CARVER MN OFFICIAL NWS OBS
0630 PM SNOW LITCHFIELD 45.12N 94.53W
12/16/2008 M1.0 INCH MEEKER MN CO-OP OBSERVER
0640 PM SNOW CLAYTON 45.32N 92.17W
12/16/2008 M1.5 INCH POLK WI TRAINED SPOTTER
0640 PM SNOW ST CLOUD 45.55N 94.17W
12/16/2008 M1.0 INCH STEARNS MN OFFICIAL NWS OBS
0738 PM SNOW JANESVILLE 44.12N 93.71W
12/16/2008 M3.0 INCH WASECA MN TRAINED SPOTTER
0738 PM SNOW MANKATO 44.17N 93.99W
12/16/2008 M3.0 INCH BLUE EARTH MN BROADCAST MEDIA
KEYC TELEVISION STATION
0738 PM SNOW RICHFIELD 45.75N 94.23W
12/16/2008 M1.6 INCH BENTON MN TRAINED SPOTTER
0738 PM SNOW DURAND 44.63N 91.96W
12/16/2008 M3.5 INCH PEPIN WI TRAINED SPOTTER
0900 PM SNOW LEWISVILLE 43.92N 94.44W
12/16/2008 M5.0 INCH WATONWAN MN TRAINED SPOTTER
0900 PM SNOW ST PAUL 44.95N 93.10W
12/16/2008 E1.9 INCH RAMSEY MN TRAINED SPOTTER
HIGHLAND PARK
0900 PM SNOW ST PAUL 44.95N 93.10W
12/16/2008 M1.9 INCH RAMSEY MN TRAINED SPOTTER
&&
LSLocal storm report, Dec 16, 10:35 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1035 PM CST TUE DEC 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM SNOW ANDOVER 45.26N 93.33W
12/16/2008 M1.6 INCH ANOKA MN TRAINED SPOTTER
&&
BAPLocal storm report, Dec 16, 11:25 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 PM CST TUE DEC 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM SNOW PRIOR LAKE 44.73N 93.43W
12/16/2008 M1.8 INCH SCOTT MN NWS EMPLOYEE
&&
DWELocal storm report, Dec 17, 12:08 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 AM CST WED DEC 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM SNOW RUSH CITY 45.68N 92.97W
12/17/2008 M1.3 INCH CHISAGO MN TRAINED SPOTTER
&&
DWELocal storm report, Dec 17, 12:28 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 AM CST WED DEC 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM SNOW MANKATO 44.17N 93.99W
12/17/2008 M4.0 INCH BLUE EARTH MN TRAINED SPOTTER
&&
DWELocal storm report, Dec 17, 12:29 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 AM CST WED DEC 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM SNOW MAPLE GROVE 45.11N 93.46W
12/17/2008 M1.7 INCH HENNEPIN MN TRAINED SPOTTER
&&
DWENearby
Winter Storm Watches in Minnesota, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.